# SDR 2007FA0000863

- Difficulty date: August 14, 2007
- Submitted: October 3, 2007
- Operation: General aviation
- Aircraft: N304C
- Make and model: Aviat A-1B
- Aircraft serial: 2113
- Engine: Lyc O360*
- System (JASC): 2720 · Rudder Control System
- Part: Rudder Pedal
- Part number: 30730501
- Condition: Failed
- Location: Cockpit
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

RUDDER PEDAL OPERATION CAN LEAD TO NO BRAKE OPERATION AT FULL TRAVEL OF RUDDER.  SENDING IN THIS FIELD APPROVAL REQUEST FOR A VERNIER MIXTURE CONTROL. BELIEVE THAT THE LT RUDDER PEDAL WHEN PRESSED FULLY ALLOWS YOU TO DEPRESS THE RT BRAKE OVER CENTER THUS GIVING YOU NO BRAKE AND DILEMMA WHEN APPLYING THE BRAKE.  THE SAME THING HAPPENS IN REVERSE WHEN THE RT PEDAL IS DEPRESSED FULLY AND THEN THE LT BRAKE WILL GO OVER CENTER AND BECOME USELESS.  THIS AC, AS AN EXAMPLE WAS GROUND LOOPED AT 68 HRS TT.   IF THIS CONDITION CAN BE ACHIEVED EASILY ON THE GROUND THEN IT COULD HAPPEN ON LANDING, IN A CROSSWIND OR TURN.  FURTHER MORE THE BRAKE PEDAL IN THE OVER CENTER CONDITION WILL BE POINTED FORWARD AND AT A 90 DEGREE ANGLE TO THE RUDDER PEDAL AND WILL RESTRICT THE TRAVEL OF THE RUDDER PEDAL PREVENTING IT FROM GOING FULL TRAVEL OF THE RUDDER IN THE DIRECTION OF WHICH (LT OR RT) BRAKE PEDAL HAS GONE OVER CENTER.  IN A CROSSWIND CONDITION FULL CONTROL IS A NECESSITY.
